Alert archive / New Mexico / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 105, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 27, 2003, 4:00 PM MDT for Socorro County, New Mexico. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2003, 4:00 PM MDT (22:00 UTC)
- Expired
- Jun 27, 2003, 4:30 PM MDT
- In force
- 30 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Socorro County, NM
The radar
The Albuquerque radar (KABX), 142 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 10.0 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 71 J/kg
- Mixed-layer CIN
- -206 J/kg
- Mixed-layer LCL
- 1461 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KABQ 272200 SVRABQ NMC053-272240- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 400 PM MDT FRI JUN 27 2003 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL SOCORRO COUNTY IN CENTRAL NEW MEXICO * UNTIL 430 PM MDT * AT 355 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER CENTRAL SOCORRO COUNTY...OR ABOUT 24 MILES WEST OF SOCORRO...MOVING SOUTH AT 15 MPH. THIS STORM IS LOCATED ON THE WEST SIDE OF MAGDALENA MOUNTAINS. * THE SEVERE THUNDERSTORM WILL BE... OVER RURAL CENTRAL SOCORRO COUNTY ALONG ROAD 107 OR 15 TO 25 MILES SOUTH OF MAGDALENA. SEVERE STORMS PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH AND LARGE HAIL. MOVE INDOORS AND AVOID WINDOWS. LAT...LON 3402 10720 3400 10742 3371 10741 3389 10708 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 3:00 PM MDT, 1 hour earlier.
Area forecast discussion, Jun 27, 3:00 PM MDT, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 300 PM MDT FRI JUN 27 2003 BEST INSTAB AND THETA E RIDGE AXIS EXTENDED FROM SW NM NEWD TODAY AND SHIFTS S AND EWD SATURDAY. RTJ INDEX INDICATES RAIN TODAY UPPER RIDGE DOMINATES EARLY TO MIDWEEK WITH WIND SHIFT ENTERING NE NM EARLY MONDAY. WILL LIKELY .ABQ...NONE.
Hazardous weather outlook, Jun 27, 6:00 AM MDT, 10 hours before
NMZ001>021-281200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT FRI JUN 27 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THAT COULD PRODUCE LARGE HAIL AND/OR DAMAGING WINDS IN SOUTHEASTERN CATRON...SOCORRO...TORRANCE...SOUTHERN SAN MIGUEL...GUADALUPE...DE BACA...WESTERN CHAVES...AND LINCOLN COUNTIES. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THAT COULD PRODUCE LARGE HAIL AND DAMAGING WINDS IN UNION AND EASTERN COLFAX COUNTIES ON SATURDAY AND SUNDAY. A BACKDOOR COULD FRONT MAY ALSO TRIGGER SEVERE THUNDERSTORMS ON NEW MEXICO/S EAST CENTRAL PLAINS ON MONDAY. NO HAZARDOUS WEATHER IS EXPECTED TUESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED DURING THE AFTERNOONS FRIDAY THROUGH MONDAY. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS WATCHES AND WARNINGS FOR PLANNING PURPOSES.
Nearby
Severe Thunderstorm Warnings in New Mexico, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.